Alert archive / Kansas / Winter Weather Advisories in 2007
Winter Weather Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this winter weather advisory at Jan 14, 2007, 7:49 AM CST for 6 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2007, 7:49 AM CST (13:49 UTC)
- Expired
- Jan 14, 2007, 2:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter weather advisory went out at Jan 14, 2:01 AM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Jan 14, 2:01 AM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 201 AM CST SUN JAN 14 2007 .DAYS 1-2... THE MAIN FORECAST CHALLENGE WILL BE SNOW AMOUNTS TODAY. THE 00Z RUNS OF THE GFS...NAM AND OLD NGM ALL POINT TOWARD SNOW AMOUNTS BEING SOMEWHAT LESS THAN PREVIOUSLY THOUGHT. THE HEAVIER SNOW...OVER 6 INCHES...WILL FALL IN A 40-60 MILE WIDE BAND FROM WESTERN NEBRASKA INTO EAST-CENTRAL COLORADO. SOUTHWEST KANSAS SHOULD SEE FROM 1-2 INCHES IN MY WESTERN COUNTIES TO 2-4 INCHES IN MY SOUTHEAST COUNTIES. THIS SNOW WILL LIKELY FALL MAINLY BETWEEN 12Z AND 18Z...LINGERING A BIT LONGER IN THE EASTERN COUNTIES. SO... REMAINED WITH THE SNOW ADVISORY FOR ALL OF MY CWA...FROM 12Z TO 00Z TODAY. THERE WILL BE A CHANCE FOR SNOW TO CONTINUE TONIGHT...BUT DO NOT SEE MUCH ADDITIONAL ACCUMULATION. THERE WILL BE CLOUDS NONETHELESS... WITH STRONG RADIATIONAL COOLING TAKING PLACE OVER THE FRESH SNOW COVER. EXPECT CLEARING ON SUNDAY WITH NOT TOO MUCH WIND. THE GRIP OF THE ARCTIC HIGH SHOULD REALLY BE FELT SUNDAY NIGHT AS TEMPS DIP TO NEAR ZERO ALONG THE OKLAHOMA BORDER...AND TO AS LOW AS -5 IN THE SYRACUSE/SCOTT CITY AREAS. .DAYS 3-7... NO CHANGES WERE MADE TO THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... DDC 15 5 21 -1 / 90 40 0 0 GCK 14 3 19 -4 / 80 40 0 0 EHA 15 4 19 1 / 90 30 0 0 LBL 17 5 22 0 / 90 30 0 0 HYS 15 3 19 0 / 90 50 0 0 P28 19 9 23 1 / 90 50 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 6 AM CST /5 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON FOR KSZ030-031-043>046-061>066-074>081- 084>090. && FN12/24
Hazardous weather outlook, Jan 14, 4:57 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 457 AM CST SUN JAN 14 2007 KSZ030-031-043>046-061>066-074>081-084>090-151100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 457 AM CST SUN JAN 14 2007 /357 AM MST SUN JAN 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A SHORT WAVE ALOFT WILL EJECT FROM NEW MEXICO AND TRAVEL THROUGH WESTERN KANSAS TODAY. THIS WILL PRODUCE LIGHT TO MODERATE SNOW ACROSS MUCH OF SOUTHWESTERN KANSAS...WITH A MIX OF SLEET AND SNOW EARLY IN SOUTH CENTRAL KANSAS. BY THIS EVENING...1 TO 3 INCHES OF NEW SNOW CAN BE EXPECTED ACROSS MOST OF THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COLD TEMPERATURES ARE FORECAST FOR MONDAY NIGHT AND TUESDAY NIGHT...WITH LOWS DIPPING TO THE ZERO TO MINUS 5 DEGREE RANGE NORTHWEST OF A WAKEENEY TO HUGOTON LINE...AND APPROACHING ZERO TO THE EAST OF THIS LINE. WIND CHILL READINGS WILL BE AS LOW AS MINUS 15 TO MINUS 25 DEGREES...ESPECIALLY DURING THE EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. SNOWFALL AND ROAD CONDITION REPORTS ARE ALWAYS HELPFUL AND APPRECIATED. 12
Nearby
Winter Weather Advisories in Kansas, 2007Every winter weather advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.